Alert archive / Michigan / Flash Flood Warnings in 2008
Flash Flood Warning 10, NWS Gaylord, MI
NWS Gaylord, MI issued this flash flood warning at Jul 16, 2008, 6:22 PM EDT for Ogemaw County, Michigan. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2008, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 16, 2008, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Ogemaw County, MI
The radar
The NCL Michigan radar (KAPX), 80 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:23 PM EDT | HEAVY RAIN 3 | Lupton, MI | TRAINED SPOTTER REPORTS 3.00 INCHES OF RAIN IN 40 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 10.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KAPX 162222
FFWAPX
MIC129-170115-
/O.NEW.KAPX.FF.W.0010.080716T2222Z-080717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
622 PM EDT WED JUL 16 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 915 PM EDT
* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSE
TOWNSHIP.
DOPPLER RADAR RAINFALL ESTIMATES BETWEEN TWO AND THREE AND ONE HALF
INCHES HAVE FALLEN OVER NORTHEAST OGEMAW COUNTY OVER THE PAST TWO
HOURS...WITH ADDITIONAL RAINFALL EXPECTED.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4436 8413 4451 8418 4451 8388 4442 8389
4441 8388 4440 8389 4439 8388 4438 8389
$$
JPB4 follow-up statements
000
WGUS73 KAPX 162243
FFSAPX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
643 PM EDT WED JUL 16 2008
MIC129-170115-
/O.CON.KAPX.FF.W.0010.000000T0000Z-080717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGEMAW MI-
643 PM EDT WED JUL 16 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
OGEMAW COUNTY...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
DOPPLER RADAR ESTIMATES AND SPOTTER REPORTS INDICATE OVER 3 INCHES
OF RAIN HAS FALLEN ACROSS NORTHEAST PORTIONS OF OGEMAW COUNTY SINCE
5 PM. SPECIFIC STREAMS AND CREEKS THAT ARE UNDER THE THREAT FOR
RAPID FLOODING INCLUDE THE FOLLOWING RIFLE RIVER HEADWATERS: GAMBLE
CREEK, MINK CREEK, VAUGHN CREEK, AND OYSTER CREEK. THESE STREAMS
FLOW INTO THE RIFLE RIVER RECREATION AREA. CAMPERS AND CANOEISTS
SHOULD MOVE AWAY FROM THESE STREAMS AND SEEK HIGHER GROUND...AS
RAPID FLOODING IS POSSIBLE.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 4436 8413 4451 8418 4451 8388 4442 8389
4441 8388 4440 8389 4439 8388 4438 8389
$$
JPB000
WGUS73 KAPX 162340
FFSAPX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
740 PM EDT WED JUL 16 2008
MIC129-170115-
/O.CON.KAPX.FF.W.0010.000000T0000Z-080717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGEMAW MI-
740 PM EDT WED JUL 16 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
OGEMAW COUNTY...
RAPID FLOODING IS STILL POSSIBLE OVER THE HEADWATER BASINS OF THE
RIFLE RIVER IN NORTHEAST OGEMAW COUNTY...DUE TO OVER THREE INCHES OF
RAIN FALLING IN LESS THAN TWO HOURS BETWEEN 500 PM AND 630 PM.
GAMBLE CREEK, VAUGHN CREEK, OYSTER CREEK, AND MINK CREEK ARE STREAMS
THAT COULD EXPERIENCE FLOODING OVER THE NEXT COUPLE OF HOURS.
PERSONS WITHIN THE RIFLE RIVER RECREATION AREA SHOULD BE ALERT FOR
RAPIDLY RISING WATER LEVELS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
LAT...LON 4436 8413 4451 8418 4451 8388 4442 8389
4441 8388 4440 8389 4439 8388 4438 8389
$$
JPB000
WGUS73 KAPX 170050
FFSAPX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
850 PM EDT WED JUL 16 2008
MIC129-170115-
/O.CON.KAPX.FF.W.0010.000000T0000Z-080717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGEMAW MI-
850 PM EDT WED JUL 16 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
OGEMAW COUNTY...
FLOODING IS STILL POSSIBLE OVER THE HEADWATER BASINS OF THE RIFLE
RIVER IN NORTHEAST OGEMAW COUNTY...DUE TO OVER THREE INCHES OF RAIN
FALLING BETWEEN 500 PM AND 630 PM. GAMBLE CREEK...VAUGHN CREEK...
OYSTER CREEK...AND MINK CREEK ARE STREAMS THAT COULD EXPERIENCE
FLOODING. PERSONS WITHIN THE RIFLE RIVER RECREATION AREA SHOULD BE
ALERT FOR RAPIDLY RISING WATER LEVELS.
A FEW SHOWERS AND THUNDERSTORM HAVE REDEVELOPED OVER THE WARNING
AREA...PRODUCING ANOTHER HALF INCH OF RAIN SINCE 8 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS. CAMPERS AND
HIKERS SHOULD AVOID STREAMS OR CREEKS.
LAT...LON 4436 8413 4451 8418 4451 8388 4442 8389
4441 8388 4440 8389 4439 8388 4438 8389
$$
JZ000
WGUS73 KAPX 170116
FFSAPX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
916 PM EDT WED JUL 16 2008
MIC129-170125-
/O.EXP.KAPX.FF.W.0010.000000T0000Z-080717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGEMAW MI-
916 PM EDT WED JUL 16 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR OGEMAW COUNTY...
NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED FROM NORTHEAST
OGEMAW COUNTY THIS EVENING. THEREFORE THE FLASH FLOOD WARNING HAS
BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
WEATHER INFORMATION.
LAT...LON 4436 8413 4451 8418 4451 8388 4442 8389
4441 8388 4440 8389 4439 8388 4438 8389
$$
JZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:52 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 16, 3:52 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EDT WED JUL 16 2008 .DISCUSSION...ON THE LATEST SURFACE WEATHER MAP...WARM FRONT HAS PROGRESSED INTO THE FAR SOUTHERN FORECAST AREA. SURFACE DEWPOINTS SOUTH OF THE FRONT ARE IN THE UPPER 60S TO AROUND 70. STILL HAVE NOT POPPED ANY STORMS ACROSS LOWER MICHIGAN. MEANWHILE...APX RADAR SHOWS LAKE BREEZES JUST INLAND FROM THE LAKE MICHIGAN/HURON AND SUPERIOR SHORELINES. THE MESOSCALE CONVECTIVE SYSTEM CONTINUES TO FIRE ACROSS EASTERN WISCONSIN. TONIGHT...FIRST OFF...THE MODELS HAVE A DECENT THETA-E RIDGE ACROSS THE REGION. SO THE COMBINATION OF THE WARM FRONT TO OUR SOUTH AND ACTIVITY TO OUR WEST IS EXPECTED TO RESULT IN SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN ZONES (LIKELY POPS) VERY LATE THIS AFTERNOON INTO THIS EVENING. AS THE WARM FRONT CONTINUES TO PROGRESS TO THE NORTH...ACTIVITY SHOULD MOVE TO THE NORTH INTO NORTHERN ZONES OVERNIGHT. AS FAR AS SEVERE GOES...MID LEVEL WINDS ARE RESPECTABLE WITH MEAN 0-6 KM BULK SHEAR OF 35 TO 40 KNOTS. FREEZING LEVEL IS ABOUT 12,500 THOUSAND FEET. SO THERE IS THE POTENTIAL FOR ANY STORMS TO PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO 1 INCH. SULLIVAN THURSDAY AND THURSDAY NIGHT...STILL UNCERTAIN HOW THE MORNING WILL EVOLVE...DEPENDING ON POTENTIAL MCS ACTIVITY MOVING ACROSS THE NORTHERN GREAT LAKES. SURFACE WARM FRONT WILL BE DRAPED ACROSS THE STRAITS REGION TOWARDS CENTRAL LAKE HURON TO START THE MORNING...WITH ALL ELEVATED INSTABILITY LOCATED SOUTH OF THE BOUNDARY. ANY MCS WILL LOOK TO FOLLOW THIS INSTABILITY GRADIENT...BUT SHOULD BE WEAKENING AS IT APPROACHES THE AREA AS THE H850 LLJ VEERS AND ELEVATED INSTABILITY WANES WITHOUT MUCH OF A SEVERE THUNDERSTORM THREAT. SO WILL KEEP HIGHEST CHANCES OF THUNDERSTORMS ACROSS EASTERN UPPER AND NW LOWER. A BREAK IN THE ACTION WILL TRY TO ARRIVE LATE MORNING INTO THE EARLY AFTERNOON HOURS...BEFORE SHORTWAVES MOVING ACROSS MANITOBA INTO ONTARIO FOLD A COOL FRONT ACROSS LAKE SUPERIOR TOWARDS EASTERN UPPER. AMOUNT OF INSTABILITY WILL DEPEND SOMEWHAT ON SURFACE HEATING AND REMNANT CONVECTIVE DEBRIS CLOUDS. HOWEVER...IF MIXING CAN BRING DOWN H850 DEWPOINTS OF 14C ALONG THE BOUNDARY...A MODEST 76/66 PARCEL GENERATES 800 J/KG OF ML CAPE NEAR NEWBERRY OFF A 21Z NAM PROGGED SOUNDING. CLOSER TO THE WESTERLIES ALOFT...ANY THUNDERSTORMS WILL HAVE 25-35KTS OF BULK SHEAR TO WORK WITH...SO NOT OUT OF THE QUESTION THAT A STORM COULD PRODUCE DAMAGING WIND GUSTS. FOCUS ACROSS NORTHERN LOWER WILL HAVE TO BE CONFINED TO LAKE BREEZES...AND ITS NOT A SURE BET THAT LAKE BREEZES WILL FORM GIVEN 950MB SW WINDS 15-20KTS. BUT IF CONVERGENCE DEVELOPS ACROSS NE LOWER...A 85/62 SURFACE PARCEL WILL HAVE 600 J/KG OF CAPE TO TAP ALBEIT WITH LESS SHEAR. COLD FRONT WILL SHIFT SLIGHTLY SOUTH THURSDAY NIGHT AS SHORTWAVE ACTIVITY CONTINUES TO SKIRT BY TO THE NORTH. ELEVATED CAPE WILL ONLY BE UP TO 400 J/KG...AND BELIEVE SEVERE CHANCES ARE UNLIKELY...BUT H850MB DEWPOINTS OF 14C (PWATS NEAR 2.00 INCHES) WITH ADDITIONAL FORCING POSSIBLY BY RIGHT ENTRANCE REGION OF A JET STREAK SEEM TO SUGGEST THAT HEAVY RAIN WILL BE THE LARGEST THREAT. FRIDAY AND FRIDAY NIGHT...BOUNDARY WILL SLOW AS IT SAGS SOUTH ACROSS NORTHERN LOWER DURING THE DAY ON FRIDAY. WILL STILL HAVE A WARM AND HUMID AIRMASS IN PLACE SOUTH OF THE FRONT WITH 850MB DEWPOINTS AROUND 12C...WHICH WILL GENERATE ML CAPES UPWARDS OF 1000 J/KG USING A SURFACE PARCEL OF 85/66. 0-6KM BULK SHEAR WILL BE RESPECTABLE AT 25-35KTS...BUT HIGH FREEZING LEVELS AROUND 14KFT AND POOR MID-LEVEL LAPSE RATES WILL LIMIT SEVERE HAIL THREAT. HOW FAR SOUTH WILL THE FRONT SHIFT IS THE MAIN QUESTION FOR FRIDAY NIGHT. NOT MUCH PUSH SEEN ALOFT...SO IT WILL DEPEND ON THE STRENGTH OF THE GRADIENT BETWEEN THE SURFACE HIGH OVER NORTHERN ONTARIO...AND LOW PRESSURE OVER QUEBEC...AS WELL AS CONVECTIVE OUTFLOW. MODELS HAVE DIFFERENT SOLUTIONS IN THIS REGARD...SO WILL LEAN ON THE MAJORITY...WHICH PUSHES THE FRONT SOUTH OF THE REGION BY MORNING. NONETHELESS...WILL CARRY PRECIP CHANCES FOR THE SE CWA FRIDAY NIGHT UNTIL THE FRONT CLEARS THE REGION. SATURDAY THROUGH WEDNESDAY...THE EXTENDED PORTION OF THE FORECAST LOOKS FAIRLY ACTIVE ACROSS NORTHERN MICHIGAN. POTENT UPPER LOW OVER THE BERING SEA WILL SLOWLY DRIFT EAST ACROSS NORTHWEST NORTH AMERICA OVER THE PERIOD. ANOMALOUS DOWNSTREAM RIDGING WILL MOVE IN TANDEM ACROSS HUDSON BAY. HOWEVER...WEAK PACIFIC SHORTWAVES WILL UNDERCUT THE HUDSON BAY RIDGE AND INTERACT WITH A STALLED FRONT ACROSS THE GREAT LAKES...LEFTOVER FROM FRIDAYS SYSTEM...TO BRING US ROUNDS OF THUNDERSTORMS. ALWAYS DIFFICULT TO TIME THESE SHORTWAVES SO THIS FORECAST WILL LIKELY CHANGE OVER THE UPCOMING DAYS. NONETHELESS...BEST UPPER LEVEL SUPPORT (IE. SHORTWAVES) ALONG THE FRONT LOOKS TO ARRIVE SATURDAY NIGHT...AND POSSIBLY SUNDAY NIGHT INTO MONDAY AS WELL. THEREAFTER...OPERATIONAL 00Z ECWMF AND 06Z GFS CLOSE THE SUNDAY NIGHT WAVE OFF ACROSS THE CENTRAL AND EASTERN GREAT LAKES. BOTH MODELS LOOK OVERDONE COMPARED TO THE INDIVIDUAL ENSEMBLE MEMBERS AND TAKING CLIMATOLOGY INTO CONSIDERATION (00Z ECWMF A LITTLE MORE REASONABLE). THIS WILL IMPACT HOW CLOSE BY THE AFOREMENTIONED FRONT ENDS UP. WILL ATTEMPT TO DRY THINGS OUT MONDAY NIGHT THROUGH WEDNESDAY WITH TEMPERATURES SEASONABLE AND SEE HOW SHE WORKS OUT OVER THE UPCOMING DAYS. MPC && .PREV DISCUSSION... /ISSUED 159 PM EDT WED JUL 16 2008/ AVIATION...COULD TURN OUT TO BE AN INTERESTING LATE AFTERNOON AND EVENING. STILL SOME QUESTIONS ABOUT CONVECTIVE DEVELOPMENT BUT CHANCES APPEAR TO BE INCREASING. BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS TVC LATER THIS AFTERNOON...APN THIS EVENING AND PLN LATER TONIGHT. THIS WILL BE IN ASSOCIATED WITH WARM FRONT TO OUR SOUTH LIFTING TO THE NORTH AND CONVECTIVE SYSTEM IN CENTRAL WISCONSIN MOVING TO THE EAST. STILL A SLIGHT CHANCE OF A LAKE BREEZE INDUCED THUNDERSTORM TO DEVELOP OVER THE NEXT COUPLE OF HOURS. WILL HAVE TO WAIT AND SEE HOW EVERYTHING DEVELOPS AND WILL AMEND TAFS IF NEEDED AS WARRANTED. AJS && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jul 16, 5:18 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 518 PM EDT WED JUL 16 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 171000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 518 PM EDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH EASTERN UPPER AND NORTHERN LOWER MICHIGAN THROUGH TONIGHT. SOME STORMS MAY PRODUCE ISOLATED WIND GUSTS TO 60 MPH AND HAIL TO 1 INCH IN DIAMETER...ESPECIALLY ALONG AND SOUTH OF M-72. PLEASE SEE ONGOING SEVERE THUNDERSTORM WATCH FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH IT IS DIFFICULT TO PINPOINT AT THIS TIME...THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN THURSDAY THROUGH SATURDAY NIGHT. AN ISOLATED THUNDERSTORM MAY TURN SEVERE THURSDAY AFTERNOON ACROSS EASTERN UPPER AND NORTHEAST LOWER...AND ALSO FRIDAY AFTERNOON ACROSS ALL OF NORTHERN LOWER MICHIGAN. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY NIGHT INTO MONDAY ACROSS ALL OF NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. AJS/LAWRENCE
In the hours before
Local storm report, Jul 16, 12:24 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1224 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 3 SW GRAYLING 44.63N 84.75W
07/15/2008 CRAWFORD MI BROADCAST MEDIA
TREES DOWN AROUND CAMP GRAYLING.
&&
JKLocal storm report, Jul 16, 12:31 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1231 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 5 W HILLMAN 45.07N 84.00W
07/15/2008 MONTMORENCY MI TRAINED SPOTTER
MULTIPLE TREES DOWN WEST OF HILLMAN. POWER OUTAGES ALSO
REPORTED IN THE AREA.
&&
JKLocal storm report, Jul 16, 5:13 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
513 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 6 NE MCBAIN 44.26N 85.13W
07/16/2008 E0.75 INCH MISSAUKEE MI PUBLIC
0504 PM HAIL 2 S HOUGHTON LAKE 44.27N 84.76W
07/16/2008 E0.75 INCH ROSCOMMON MI TRAINED SPOTTER
&&
BERGERLocal storm report, Jul 16, 6:06 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
606 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL LUPTON 44.43N 84.02W
07/16/2008 M0.75 INCH OGEMAW MI TRAINED SPOTTER
&&
BERGERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:27 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Montmorency, Oscoda, Otsego | 48 min |
| Jul 15, 9:03 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Ogemaw, Oscoda | 42 min |
| Jul 15, 9:45 PM EDT | Severe Thunderstorm Warning | APX | Iosco, Ogemaw, Oscoda | 45 min |
| Jul 16, 5:05 PM EDT | Severe Thunderstorm Warning | APX | Missaukee, Roscommon | 40 min |
| Jul 16, 5:25 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco, Ogemaw, Oscoda | 65 min |
| Jul 16, 5:43 PM EDT | Severe Thunderstorm Warning | APX | Gladwin, Ogemaw, Roscommon | 35 min |
| Jul 16, 6:52 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 53 min |
Nearby
Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.